Alert archive / Indiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 134, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jul 14, 2000, 4:16 AM CDT for LaPorte County, Indiana. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 14, 2000, 4:16 AM CDT (09:16 UTC)
- Expired
- Jul 14, 2000, 5:10 AM CDT
- In force
- 54 min
- Issued by
- NWS Northern Indiana
- Area
- Whole counties
County LaPorte County, IN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 4:35 AM CDT | Thunderstorm Wind | Kingsbury, IN | Trees down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 9.3 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 235 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1484 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIWX 140917 SVRFWA INC091-141010- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 416 AM CDT FRI JUL 14 2000 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LA PORTE COUNTY IN INDIANA * UNTIL 510 AM CDT(610 AM EDT) * AT 416 AM CDT(516 AM EDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTHWEST OF LA PORTE... MOVING SOUTHEAST AT 25 MPH. * SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE... KINGSBURY KINGSFORD HEIGHTS LAPORTE WESTVILLE UNION MILLS WANATAH SEEK SHELTER INSIDE A STURDY BUILDING AWAY FROM WINDOWS. SEVERE STORMS CAN PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NORTHERN INDIANA.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 3:33 AM CDT, 43 minutes earlier.
Area forecast discussion, Jul 14, 3:33 AM CDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 333 AM EST FRI JUL 14 2000 FCST PROBLEM WILL BE CHC OF SVR TSTMS TDY OVR ERN PART OF CWA. LATEST SFC ANALYSIS SHOWS QSTNRY FRNT ACROSS SERN US. DEEP SFC-H5 TROF OVER ERN ONT ATTM. UPR LOW CAN BE SEEN CLEARLY ON IR SAT IMAGERY. ATMOS AT BASE OF TROF OVR LWR MI IS FAIRLY UNSTABLE WITH DP/S IN 60S. CONVECTION IS CURRENTLY MOVING SE ACROSS SRN LK MI AND SHOULD MOVE ASHORE OVER SWRN LWR MI AND NWRN IND BY 09Z. WITH CAA AT H5 UPR TROF WILL DEEPEN AS IT MOVES E. BEST INSTABILITY WILL BE OVER NERN IND AND NWRN OH BY 18Z TDY. AS TROF MOVES TO E AIR MASS OVER WRN SXNS OF CWA WILL BECOME MORE STABLE. 00Z ETA FCST CAPES FOR NWRN OH REACH 2000 J/KG BY 17Z TDY AND STAY ABV THIS LVL TIL NEARLY 00Z SAT. LI/S ARE IN -5 TO -7 RANGE DURING THIS PD. FEEL THIS IS REASONABLE CONSIDERING AFTN HTG AND STRONG UPR LVL DYNAMICS OVR RGN AS TROF MOVES TO E. GOOD VEERING WIND PROFILE WILL BE IN PLACE WITH STRONG NWLY UPR WINDS W OF TROF. SYSTEM IS MOVING E FAIRLY RAPIDLY SO CHC OF SVR WX WILL NOT LAST LONG. BELIEVE BEST CHC IS THIS AFTN OVER NERN IND AND NWRN OH WHERE SPC HAS SLIGHT RISK MENTIONED. WILL MENTION STRONG STORMS POSSIBLE IS ERN ZNS. ATMOS IS MOIST WITH DP/S IN 60S. LOCALLY HEAVY RAINFALL POSSIBLE IN STRONGER TSTMS. TSRA SHOULD BE FAIRLY WIDESPREAD SO DO NOT FEEL THAT FLOODING WILL BE A PROBLEM...ESP WITH FAST MOVEMENT OF SYSTEM. AFTER THIS WX MAKER MOVES E CONDITIONS LOOK GOOD FOR WEEKEND. WX SHOULD BE DRY WITH TEMPS SLIGHTLY COOLER THAN NORMAL BY SUNDAY. MISFWA SENT. THANKS FOR COORD...KILN. .IWX...NONE. OHARA
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 4:37 AM CDT | Severe Thunderstorm Warning | IWX | Starke | 23 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.